Epilepsy Medicine May Result In Sexual Dysfunction

by Medindia Content Team on  November 28, 2005 at 8:18 PM General Health News   - G J E 4
Epilepsy Medicine May Result In Sexual Dysfunction
The Professional Association for Neurologists has revealed that the libido of a patient may be affected by the drugs that are used for treating epilepsy. The secretion and creation of testosterone triggered by some epilepsy drugs are capable of reducing the sexual drive of the patient.

For most epileptics, however, treating the disease with the so-called anti-epileptic drugs remains basically a sensible approach, experts say.

If no drugs help, which is the case for about one-quarter of epileptics, surgery could be an option, according to Curt Beil, a neurologist in Cologne, and a member of the body's advisory board. Surgeons are gaining experience in using brain scan technology to locate the source of the dysfunction, enabling them to better estimate the success of an operation.

Epilepsy can be caused by an injury or by abnormal electrical activity in the brain. People who have epilepsy can guard against seizures by avoiding stress and flickering lights like those in a disco and the lights of a television screen or a computer, Beil said.

It is also important that they get enough sleep.


Medindia on Epilepsy:

Epilepsy is a brain disorder causing repeated seizures or fits in the patient. This can happen to anybody without age difference. The seizures that occur in young children are called Febrile convulsions.

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
User Avatar
* Your comment can be maximum of 2500 characters
Notify me when reply is posted I agree to the terms and conditions